Please help- new to diagnosis and meds and having some problems

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Please help- new to diagnosis and meds and having some problems

Viewing 3 reply threads
  • Author
    Posts
    • #89963
      Jeremy DEagle
      Participant

      I’m 39 and was diagnosed with ADHD on the 21nd of July. Got my meds on the 23 and then went on holiday on the 24th.

      I’m on Elvanse 30mg. Due to bump up to 50mg after 2 weeks.

      I took my meds the first day as I don’t like flying so didn’t want it messing that up.

      The first day I felt really good. I was more helpful, focused, energised, friendly and caring.

      Since then I’ve get quite depressed and weird. This manifests is dissatisfaction and disappointment with my partner and I feel far less caring towards people. The focus is still there (I’ve read three books in a week!) but the other stuff is making things difficult. This is made worse that my sex drive has increased significantly and (please don’t judge me for this as I’m not proud or comfortable about it at all) I’ve find myself attracted to lots of people on holiday as well (it’s a beach holiday). I have no desire to act on it but I exacerbates this feeing of being dissatisfied.

      I was also diagnosed with depression and anxiety, which I already knew for which I take 20mg of citalapram.

      I also take vitamin D and B as I’m vegan, plus a statin for (familial) high cholesterol and finally glucosamine and chondroitin for arthritis (I’m in really good shape, honest!).

      So it’s either:
      – The wrong meds for me
      – Some interactions with some of the stuff I’m taking
      – Just a daft time to have started (holidays are stressful!)
      – Real feelings I should listen to

      Something else.

    • #89972
      JBoom
      Participant

      Amphetamines can turn off emotions, or sometimes exaggerate them. You might want to talk to your doctor about trying different kinds or try methylphenidate. It’s know phenomenon that many people only do well one particular kind of stimulant and react badly to others.

      Or dosage might be too high. Why is there a plan to increase in a few weeks? That shouldn’t be decided until the current dose has been tried out and determined to be not effective.

    • #90116
      Penny Williams
      Keymaster

      It sounds like the bump in dosage may have been too much for you. There shouldn’t be an increase in dosage unless it’s necessary. Too many doctors tell you to increase in a short period of time when that is NOT the standard of care for stimulant medications.

      Also, could be the wrong medication for you. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both.

      Learn more about ADHD medications here:

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #90170
      Jeremy DEagle
      Participant

      Thanks for the responses so far. I actually stopped taking the meds a couple of days ago or so but fell into a deep depression last night. Feeling better now though.

      I plan to leave off the meds until I’m back home and a bit more settled then try again. I’ve kept in touch with my psychiatrist and will try the other stimulant type if this doesn’t work out.

Viewing 3 reply threads

You must be logged in to reply to this topic.